How to Carefully Withdraw from Heroin

How to Carefully Withdraw from Heroin

Heroin is a highly addictive drug and detoxing from it can be a painful experience. During Heroin withdrawal the individual will often feel a strong physical and psychological need to use the drug again. Therefore, if an individual wants to permanently get off Heroin, then they will need to address the withdrawal symptoms.

When does Withdrawal begin?

Heroin withdrawal can start within minutes of the final dose, or it could take a few hours. Either way, it doesn’t take long. Due to the fact that Heroin is a very addictive drug, the body can develop a dependence on it after only a couple of weeks of daily use.

How long does it take to Withdraw?

The period of time it takes to withdraw from Heroin varies with the individual. Each individual is different and will go through withdrawal at their own pace. Generally speaking however, Heroin withdrawal peaks approximately 48 to 72 hours after the last dose and can last for up to a week. After a few weeks the withdrawal symptoms begin to even out.

Using Heroin changes and damages the opiate receptors in the brain, and many individuals who stop taking it have difficulty feeling pleasure. They may continue to experience pain, discomfort, sleep disruptions, depression or anxiety for weeks after withdrawal has peaked.

How to Safely Withdraw from Heroin

The safest way to withdraw from Heroin is through medical monitoring. This can be done by an inpatient stay at a detox clinic, where the individual’s withdrawal symptoms can be managed and they can receive emotional support from the clinic’s staff. Detox clinics can also make recommendations for follow up treatments if the individual has underlying psycho emotional issues.

The best way to withdraw from Heroin would be to use multiple sources of help and support while withdrawal is occurring. Pharmacological and behavioral treatments can address not only the physical symptoms of withdrawal but the psychological ones that manifest when Heroin use stops.

It is also possible to withdraw from Heroin at home, however it is not recommended to do so without medical supervision, as that will prevent complications and will also increase the individual’s chances of quitting for good. Withdrawing at home, without supervision, can be risky since withdrawal symptoms can tempt the individual to use again to feel some relief.

Heroin Withdrawal Symptoms

  • Some common withdrawal symptoms can include:
  • Depression
  • Anxiety
  • Restlessness
  • Chills
  • Constipation
  • Cramps in the body
  • Fever
  • Malaise
  • Sweating
  • Tearing
  • Vomiting
  • Nausea

Blueprints provides support for young adults facing addiction recovery. Call us if you need help for your loved one who is struggling to quit Heroin. Our staff and programs support individualized programs to help resolve addictive behaviors and get them on the path to recovery and healing. 877-594-4901.

Categories:

Get in Touch With Us

Are you or your loved one seeking help? Let us be your guide and your roadmap to recovery.

Contact us today by filling out the form below.

  • Please enter your first name.
  • Please enter your last name.
  • This isn't a valid email address.
    Please enter your email address.
  • This isn't a valid phone number.
    Please enter your phone number.
  • Please make a selection.
  • Please make a selection.
  • Please enter your insurance.